MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2015) is considered to be a best estimate.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013- patient was diagnosed with epigastric hernia, thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿the epigastric hernia was identified and dissected.A bard flat mesh (device 1) was placed and sutured to the peritoneal layer¿.(b)(6) 2015- patient was diagnosed with recurrent ventral hernia, thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, ¿defect was noted on the right upper quadrant.A synthetic mesh was placed on the defect and tacked¿.(b)(6) 2015- patient was diagnosed with recurrent ventral incisional hernia, thereby underwent open repair with explant of bard flat mesh (device 1) and implant of bard flat mesh (device 2).Per op notes, ¿the hernia sac was identified in the abdominal region and was dissected.The mesh was found incorporated into the hernia sac.A sac along with the entirety of the first piece of mesh bard flat mesh (device 1) from original anterior repair was excised.The other mesh (synthetic mesh) from the laparoscopic ventral repair was also excised.A bard flat mesh (device 2) was placed within the retrorectus space and sutured¿.(b)(6) 2019- patient was diagnosed with recurrent incisional hernia, thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, ¿the defect was noted in the umbilical region just superior to the previous mesh placed in retrorectus space.A synthetic mesh was placed and sutured¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24377148
Report Number1213643-2026-00161
Device Sequence Number5650013
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(17)200328(10)HUZD0167
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number0112720
Device Lot NumberHUZD0167
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight109 KG